Thunderstorm Wind, Dallam
- When
- June 4, 2:20 PM CST
- Where
- Dallam County, 2 mi S of Texline
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.200, -101.967
High winds damaged an irrigation pivot.
Severe thunderstorms produced large hail and damaging winds across the western and central Texas panhandle during the afternoon and evening hours. however some damage did occur with the high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail and damaging winds across the western and central Texas panhandle during the afternoon and evening hours. No injuries were reported from these storms...however some damage did occur with the high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 2:09 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CDT FRI JUN 4 2004 .DISCUSSION... INITIAL CONVECTION DEVELOPED OVER THE HIGHER TERRAIN TO THE WEST OF THE PANHANDLES THIS AFTERNOON. EXPECT AIRMASS OVER THE PANHANDLES WILL SUPPORT ADDITIONAL VIGOROUS UPDRAFTS THROUGH 05Z. SEVERE TSTMS NEAR DALHART WILL ENCOUNTER SURFACED BASED CAPE PLUME NEAR 3000 J/KG ALONG WITH LI/S AROUND MINUS 5 DEGREES AS THEY MOVE SOUTHEAST AT NEAR 20 MPH. WW 396 WILL BE IN EFFECT UNTIL 02Z. DIURNAL TYPE INSTABILITY WILL CONTINUE ACROSS THE PANHANDLES SATURDAY EVENING. CONVECTION WILL BE ASSISTED/ENHANCED BY WEAK LOW LEVEL UPSLOPE AS MINOR SURFACE BOUNDARY MOVES IN FROM THE NORTH. HAVE RETAINED POPS. LATER PERIODS...MEDIUM RANGE MODELS SUGGEST BRISK NORTHERN STREAM FLOW WILL DEVELOP A WEST COAST TROF AROUND WEDNESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 64 90 62 88 / 30 30 30 20 BEAVER 65 89 64 86 / 40 20 20 20 BOISE CITY 56 88 59 87 / 40 20 20 20 BORGER 65 92 64 90 / 40 20 20 20 BOYS RANCH 63 96 63 88 / 40 30 30 20 CANYON 64 92 62 89 / 30 30 30 20 CLARENDON 67 94 66 90 / 30 30 30 20 DALHART 61 92 61 88 / 40 30 30 20 GUYMON 63 90 61 87 / 40 20 20 20 HEREFORD 64 94 62 89 / 30 30 30 20 LIPSCOMB 66 90 67 85 / 40 20 20 20 PAMPA 64 91 63 90 / 40 20 20 20 SHAMROCK 67 91 67 90 / 30 30 30 20 WELLINGTON 69 91 67 92 / 30 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/13
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 4 2004 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP OVER HIGHER ELEVATIONS OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM UTAH. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT ALONG WITH THE UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. ATMOSPHERIC WIND PROFILES MAY BECOME FAVORABLE FOR ISOLATED TORNADOES AS WELL. CAUTION IS ALSO ADVISED ON AREA LAKES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. SPOTTER ACTIVATION MAY ALSO BE NECESSARY ON SATURDAY AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ANDRADE
The Amarillo radar (KAMA), 24 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
14 hail, 10 thunderstorm wind. Local standard time, as filed.
High winds damaged an irrigation pivot.
High winds blew down tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410021, 5410022, 5410023, 5410024, 5410025, 5410026, 5410027, 5410028, 5410029, 5410030, 5410031, 5410032, 5410083, 5410084, 5410085, 5410086, 5410087, 5410088, 5410089, 5410090, 5410091, 5410092, 5410093, 5410094.